Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 123, NWS Indianapolis, IN

August 10, 2015Hendricks County, Montgomery County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 10, 2015, 2:37 PM EDT for Hendricks County, Montgomery County, Putnam County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2015, 2:37 PM EDT (18:37 UTC)
Expired
Aug 10, 2015, 3:00 PM EDT
In force
23 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hendricks County, IN, Montgomery County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 40 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WUUS53 KIND 101837
SVRIND
INC063-107-133-101900-
/O.NEW.KIND.SV.W.0123.150810T1837Z-150810T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
237 PM EDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHEASTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN HENDRICKS COUNTY IN CENTRAL INDIANA...

* UNTIL 300 PM EDT

* AT 236 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
  SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DANVILLE...LADOGA...ROACHDALE...NORTH SALEM...LIZTON...
  CARPENTERSVILLE AND GROVELAND.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 56 AND 58.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3996 8683 3994 8669 3992 8669 3992 8662
      3991 8653 3979 8650 3970 8664 3983 8693
TIME...MOT...LOC 1836Z 288DEG 22KT 3987 8680 

HAIL...0.75IN
WIND...60MPH
 
$$

MRD/MK
2 follow-up statements
916 
WWUS53 KIND 101844
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
244 PM EDT MON AUG 10 2015

INC063-107-133-101900-
/O.CON.KIND.SV.W.0123.000000T0000Z-150810T1900Z/
MONTGOMERY IN-PUTNAM IN-HENDRICKS IN-
244 PM EDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN MONTGOMERY...NORTHEASTERN PUTNAM AND NORTHWESTERN
HENDRICKS COUNTIES...

AT 244 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF DANVILLE...OR 15 MILES SOUTHEAST OF CRAWFORDSVILLE...MOVING EAST
AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DANVILLE...LADOGA...ROACHDALE...NORTH SALEM...LIZTON...
CARPENTERSVILLE AND GROVELAND.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 56 AND 58.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
INDIANAPOLIS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3994 8678 3992 8669 3992 8662 3991 8653
      3979 8650 3970 8664 3980 8686
TIME...MOT...LOC 1844Z 288DEG 22KT 3985 8674 

HAIL...0.75IN
WIND...60MPH
 
$$

MRD/MK
904 
WWUS53 KIND 101858
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 PM EDT MON AUG 10 2015

INC063-107-133-101908-
/O.EXP.KIND.SV.W.0123.000000T0000Z-150810T1900Z/
MONTGOMERY IN-PUTNAM IN-HENDRICKS IN-
258 PM EDT MON AUG 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY...
NORTHEASTERN PUTNAM AND NORTHWESTERN HENDRICKS COUNTIES WILL EXPIRE
AT 300 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
INDIANAPOLIS.

LAT...LON 3994 8678 3992 8669 3992 8662 3991 8653
      3979 8650 3970 8664 3980 8686
TIME...MOT...LOC 1857Z 288DEG 22KT 3985 8674 

$$

MRD/CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:00 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 10, 2:00 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EDT MON AUG 10 2015

.UPDATE...
THE LONG RANGE SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 211 AM EDT MON AUG 10 2015

A WEAK AREA OF LOW PRESSURE WILL EXIT CENTRAL INDIANA TODAY. THIS
WILL KEEP SOME CLOUDS ALONG WITH SOME LOW CHANCES FOR LIGHT RAIN
SHOWERS ACROSS THE AREA TODAY. ANY PRECIPITATION...IF IT OCCURS...SHOULD
BE RATHER LIGHT.

HIGH PRESSURE OVER THE UPPER MIDWEST WILL THEN SETTLE ACROSS
CENTRAL INDIANA TONIGHT AND THROUGH THE REST OF THE WORK WEEK.
THIS WILL RESULT IN DRY AND PLEASANT WEATHER ALONG WITH BELOW
SLIGHTLY NORMAL TEMPERATURES.

&&

.NEAR TERM /REST OF TODAY/...

ISSUED AT 1000 AM EDT MON AUG 10 2015

WITH THE MORNING UPDATE FOLLOWED HI RES MODEL TRENDS TO INCREASE
POPS TO CHANCE CATEGORY ACROSS THE NORTHEAST FOR LATE THIS MORNING
AND THROUGH THE EARLY AFTERNOON WITH THE COLD FRONT MOVING
SOUTHEAST THROUGH THE AREA AND INTERACTING WITH A VERY MOIST
ATMOSPHERE. BEST DYNAMICS REMAIN NORTH AND SOUTH OF CENTRAL
INDIANA SO LEFT SLIGHT CHANCE POPS ACROSS MUCH OF THE AREA.
INCREASED HIGH TEMPERATURES IN THE SOUTH BY A COUPLE DEGREES BASED
ON YESTERDAY/S HIGHS AND SOME WARM ADVECTION OCCURRING AHEAD OF
THE COLD FRONT.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

ISSUED AT 211 AM EDT MON AUG 10 2015

MODELS REMAIN CONSISTENCE DURING THIS PERIOD AS STRONG RIDGING
CONTINUE TO DOMINATE THE UPPER FLOW ACROSS THE WESTERN UNITED
STATES. THIS RESULTS IN A HIGHLY AMPLIFIED PERIOD FOR THE WEEK
WITH LEE SIDE NORTHWEST FLOW SPILLING INTO THE UPPER MIDWEST AND
THE OHIO VALLEY. GFS AND NAM ALSO SUGGEST STRONG HIGH PRESSURE
SETTING UP OVER THE PLAINS STATES...SPREADING IT/S INFLUENCE EAST
ACROSS THE GREAT LAKES AND THE OHIO VALLEY THROUGH AT LEAST
WEDNESDAY NIGHT. FORECAST SOUNDINGS DRY OUT THROUGH THE PERIOD
WITH UNREACHABLE CONVECTIVE TEMPS. BY TUESDAY AND INTO
WEDNESDAY...THE RIDGE TO THE WEST IS SO DOMINATE THAT ANY RIDGE
RIDING DYNAMICS ARE PUSHED WELL NORTHEAST TO ONTARIO...QUEBEC AND
THE NORTHEASTERN UNITED STATES. THUS WILL TREND TOWARD A DRY
FORECAST DURING THIS PERIOD...ALONG WITH ONLY A FEW PASSING HIGH
CI FROM TIME TO TIME. GIVEN THE NORTHWEST FLOW AND LIGHT WINDS
WILL TREND DAILY LOWS AT OR BELOW MAVMOS AS WELL AS HIGH
TEMPERATURES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

ISSUED AT 200 PM EDT MON AUG 10 2015

THE EXTENDED WILL START OFF WITH A HIGH AMPLITUDE UPPER DOME OF HIGH
PRESSURE OVER THE SOUTHERN ROCKIES AND SURFACE HIGH PRESSURE OVER
THE OHIO VALLEY. WOULD NOT RULE OUT A THUNDERSTORM OR TWO FRIDAY
NIGHT AS A WEAK FRONT DROPS SOUTHEAST OVER THE AREA.
EVENTUALLY...PACIFIC NORTHWEST UPPER LOW WILL SUPPRESS THE UPPER
RIDGE AS IT SUBSEQUENTLY OPENS UP INTO A WAVE AND MOVES ACROSS THE
LAKE SUPERIOR AREA LATE IN THE WEEKEND AND EARLY NEXT WEEK. THIS
WAVE WILL ALSO FORCE A FRONTAL SYSTEM SOUTHEASTWARD ACROSS THE GREAT
LAKES. THIS COULD BRING A SECOND CHANCE OF THUNDERSTORMS TO THE AREA
ON MONDAY. OTHERWISE...SURFACE HIGH PRESSURE SHOULD KEEP IT DRY.

MODEL THICKNESSES SUGGEST NEAR NORMAL TEMPERATURES THROUGH THE
PERIOD WITH HIGHS IN THE 80S AND LOWS IN THE 60S.

&&

.AVIATION /DISCUSSION FOR THE 10/1800Z TAF ISSUANCE/...

ISSUED AT 1252 PM EDT MON AUG 10 2015

MVFR CONDITIONS EXPECTED THIS AFTERNOON AS A COLD FRONT SLIDES
SOUTHEAST ACROSS CENTRAL INDIANA. WILL ALSO SEE THUNDERSTORMS IN THE
AREA...SO WILL TAKE A LAST SECOND LOOK AND SEE IF AN OPPORTUNITY FOR
A BRIEF TEMPO THUNDERSTORM GROUP WILL PRESENT ITSELF. THE STORM
THREAT SHOULD BE OVER AFTER 00Z....BUT WITH LIGHT WINDS AND SOME
BREAKS IN THE CLOUDS...SHOULD SEE MVFR OR IFR FOG OVERNIGHT.  VFR
CONDITIONS EXPECTED AFTER 14Z TUESDAY AS HIGH PRESSURE SETTLES IN.

SOUTHWEST AND WEST WINDS TO NEAR 10 KNOTS WILL SHIFT TO NORTHWEST
AND NORTH BEHIND THE COLD FRONT THAT SHOULD BE THROUGH LAF BY
ISSUANCE TIME AND THE OTHER SITES SHORTLY THEREAFTER. WINDS WILL
BECOME LIGHT TO CALM AT THE SMALLER AIRPORTS AFTER DARK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...CP
SHORT TERM...PUMA
LONG TERM....TDUD
AVIATION...MK
Hazardous weather outlook, Aug 10, 2:35 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS
235 PM EDT MON AUG 10 2015

INZ021-028>031-035>049-051>057-060>065-067>072-111845-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
235 PM EDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS
CENTRAL INDIANA. AN ISOLATED STRONG TO SEVERE STORM IS POSSIBLE
BUT WIDESPREAD SEVERE STORMS ARE NOT EXPECTED.

HAZARDS: GUSTY...POSSIBLY DAMAGING WINDS. SMALL HAIL. LIGHTNING.
BRIEF HEAVY RAINFALL.

TIMING: THROUGH 800 PM.

DISCUSSION: A LOW PRESSURE SYSTEM WILL PASS ACROSS AND EXIT CENTRAL
INDIANA TODAY BRINGING SCATTERED THUNDERSTORMS TO PARTS OF THE
AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM ON FRIDAY
NIGHT. IT IS TOO SOON TO DETERMINE IF THE STORMS WILL BE SEVERE.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

DISCUSSION: HIGH PRESSURE WILL KEEP DRY WEATHER ACROSS CENTRAL
INDIANA MUCH OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Aug 10, 2:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
217 PM EDT MON AUG 10 2015

INZ036-037-045-046-101845-
HENDRICKS IN-MONTGOMERY IN-BOONE IN-PUTNAM IN-
217 PM EDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOONE...SOUTHERN
MONTGOMERY...NORTHEASTERN PUTNAM AND NORTHWESTERN HENDRICKS COUNTIES
UNTIL 245 PM EDT...

AT 216 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRAWFORDSVILLE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...LADOGA...JAMESTOWN...ROACHDALE...NEW MARKET...NORTH
SALEM...ADVANCE...NEW ROSS...ALAMO...CARPENTERSVILLE...SHADES STATE
PARK AND GROVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4003 8661 3987 8658 3974 8672 3992 8709
      4004 8709
TIME...MOT...LOC 1816Z 289DEG 20KT 3997 8694

MRD/MK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:17 PM EDTSpecial Weather StatementINDMontgomery28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.